MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 3.50mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 3.50mm x 15mm nc emerge balloon catheter was advanded for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.It was further reported that the balloon ruptured during the first inflation at 14 atmospheres for 20 seconds.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 36.1cm distal of the strain relief.There was contrast in the inflation lumen, and blood in the guidewire lumen.The balloon was tightly folded.Microscopic inspection revealed tip damage.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 3.50mm x 15mm nc emerge balloon catheter was advanded for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.It was further reported that the balloon burst during first inflation at 14 atmospheres for 20 seconds.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10761791
Report Number2134265-2020-15051
Device Sequence Number3261669
Product Code LOX
UDI-Device Identifier08714729846543
UDI-Public08714729846543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0024540471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/05/2020
12/12/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/22/2020
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight55